Share Facebook
Crohn's Disease Forum » Treatment » 6TG - Anyone on this?


01-16-2014, 11:50 AM   #1
Sooz
 
Sooz's Avatar
 
Join Date: Jul 2013
Location: United Kingdom

My Support Groups:
6TG - Anyone on this?

Hi All

Wondering if you can help?
Bit of background, I've suffered for years with bowel problems and was diagnosed with IBS. 4 years ago things got so much worse and I'd get incredible pain and just keep on passing mucus on its own all the time, at the same time I started getting severe Gastritis. They tried all the PPIs which just seemed to make it worse. Spent the last 4trs losing weight and in pain with constant upset stomachs. I've had all the tests under the sun but all they've been able to find is Gastritis. My GI tried me on a course of steroids as a test to see if it helped, it did I've never felt so good or so normal, I could eat, my Bowles were great and the gastritis disappeared. Unfortunately every time I come off the steroids it comes back!

In November I had another awful flare and literally couldn't leave the house, 3 days of steroids and I was feeling much better. When the flare started I did a fecal calprotactin test and my result came back as 410 so the GI said that I've obviously got inflammation somewhere in the digestive tract and as I was having diarrheah at the time he'd assume it's possibly in the small bowel. As by this point I was becoming steroid dependent he suggested we try Azathioprine. I admit I really didn't want to take them fearful of the side effects but the other option was to carry on suffering so I gave them a go. He gave me 25mg of Aza with 100mg of Allipurinol as he said it metabolises better with less side effects. The first 10 days were fine but then the nausea started and just became unbearable I managed to last nearly 3 weeks on them but after horrific stomach aches and constant nausea he told me today to stop them as they're obviously not agreeing with me.

He has suggested another treatment but I've not really heard of it and can't find much information on it, he's out me out a prescription at the hospital to collect but I don't want to take it until I know more about it. It's called 6 Thioguanine. I'm so fed up. I've felt awful for 3 weeks for what feels like nothing and now got to do it all over again. I really feel like just throwing the towel in and resigning myself to a life of no meds and just pain and misery!

Can anyone offer any advice or help?
Thanks
01-18-2014, 11:06 PM   #2
lizbeth
Forum Monitor
 
lizbeth's Avatar
 
Join Date: Feb 2013
Location: bushmills, United Kingdom

My Support Groups:
Hello to a fellow UK person .

I'm sorry that you've had such a miserable time with such a disappointing result from your meds to date. It's very disheartening to be trying so hard but getting nowhere. It is good that you have a gi who appears to be working for you.

My suggestion regarding this new med would be to talk to whatever pharmacist you know the best cos they will be much more in the know about the medication, failing that do you have an ibd nurse you could contact or ring your GIs Secretary to get them to ask your gi more about it.

I do hope you can find out more that will help you decide what to do and that you finally get some relief from your symptoms. Good luck and best wishes.
__________________
Lizbeth
01-18-2014, 11:57 PM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I have never heard of this drug but will try to do some research for you and I am also interested since I thought I heard of all the crohn's treatments.
Reply

Crohn's Disease Forum » Treatment » 6TG - Anyone on this?
Thread Tools


All times are GMT -5. The time now is 09:10 AM.
Copyright 2006-2017 Crohnsforum.com